Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 303, NWS Nashville, TN

August 26, 2000Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2000, 10:34 AM CDT for Lawrence County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 2000, 10:34 AM CDT (15:34 UTC)
Expired
Aug 26, 2000, 11:00 AM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 10:45 AM CDTThunderstorm Wind 50 ELawrenceburg, TN2 trees down on Highway 240 in the town of Center.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 261541 COR
SVRBNA
TNC099-261600-

BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED FOR TIME REFERENCE...
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 AM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG

* UNTIL 1100 AM CDT

* AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF HENRYVILLE...OR ABOUT 11
  MILES NORTHWEST OF LAWRENCEBURG.  THE STORM WAS MOVING SOUTHEAST
  AT 25 MPH.

  THE STORM WILL BE AROUND LAWRENCEBURG AT 1045 AM.

EXPECT WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF
QUARTERS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MOVE
INDOORS TO A STURDY SECURE BUILDING.
$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:55 AM CDT, 39 minutes earlier.

Area forecast discussion, Aug 26, 9:55 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
955 AM CDT SAT AUG 26 2000

MID MORNING SURFACE MAP SHOWED HIGH PRESSURE OVER THE MID ATLANTIC
REGION. A STATIONARY BOUNDARY SNAKED FROM FROM SOUTH AL BACK ACROSS
MEMPHIS TO ST LOUIS. NUMEROUS SHOWERS AND THUNDERSTORMS...ELEVATED
EAST OF THIS BOUNDARY...WERE OCCURRING IN WESTERN MIDDLE TN. PEA
SIZE HAIL AND HEAVY RAINFALL WAS REPORTED NEAR ERIN IN HOUSTON
COUNTY THIS MORNING. THE BAND OF CONVECTION APPEARS TO BE GRADUALLY
SHIFTING EAST. MORE CONVECTION IS FIRING OVER WEST KY INTO IL. WE
EXPECT THUNDERSTORMS TO CONTINUE GENERALLY IN A NORTH TO SOUTH BAND
ACROSS MAINLY THE WEST HALF OF MIDDLE TN THROUGH THE DAY. A FEW
SEVER STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING STRONG WINDS.

THE MORNING SOUNDING FOR NASHVILLE INDICATED RELATIVELY STABLE
CONDITIONS. AREAS FARTHER EAST...SUCH AS THE PLATEAU...WILL BE MORE
STABLE...AND WILL HAVE ONLY A SLIGHT CHANCE OF THUNDERSTORMS LATE
AFTERNOON. ANOTHER CONCERN WILL BE CLOUD COVER AND AFFECT ON
TEMPERATURES. CONSIDERABLE CONVECTION TO OUR NORTHWEST WILL GENERATE
CONSIDERABLE CLOUDINESS AND TEMPERATURES MAY HAVE A HARD TIME
REACHING 90 UNDER THE THICKENING CLOUDS.

MAIN ACTIVITY ACROSS MIDDLE TN SHOULD BE THIS EVENING WITH SHORT
WAVE CROSSING THE REGION.

AN UPDATE WAS ISSUED EARLIER TO CLEAN UP WORDING FOR ONGOING
CONVECTION. ANOTHER UPDATE WILL BE ISSUED BY 1100 AM TO ADJUST
CLOUDS...POPS AND TEMPERATURES.

.BNA...NONE.

SH

In the hours before

Special weather statement, Aug 26, 5:30 AM CDT, 5 hours 4 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-271030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT AUG 26 2000

AN UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE
SOUTHEASTWARD INTO THE TENNESSEE VALLEY DURING THE EVENING HOURS
ON SATURDAY.  AS THIS TROUGH APPROACHES...SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE..MAINLY
DURING THE AFTERNOON HOURS.  DURING THE EARLY EVENING HOURS...THE MID
LEVEL ATMOSPHERIC JET STREAM MIGHT STRENGTHEN ENOUGH TO SUPPORT A
FAST MOVING NARROW LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. SOME OF THESE THUNDERSTORMS MIGHT REACH SEVERE THRESHOLDS.

AS A RESULT...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS
MAY BE NECESSARY LATER THIS AFTERNOON AND INTO THE EVENING HOURS.

14
JBW
Special weather statement, Aug 26, 9:00 AM CDT, 1 hour 34 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-271030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CDT SAT AUG 26 2000

AN UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE
SOUTHEASTWARD INTO THE TENNESSEE VALLEY DURING THE EVENING HOURS
ON SATURDAY.  AS THIS TROUGH APPROACHES...SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE. SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE. THE GREATEST CHANCE FOR
SEVERE WEATHER WILL BE LATE THIS AFTERNOON THROUGH TONIGHT.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS MAY BE NECESSARY
LATER THIS AFTERNOON AND EVENING.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.